Home Print this page Email this page
Users Online: 57
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2016  |  Volume : 5  |  Issue : 3  |  Page : 178-181

Rare occurrence of bortezomib-induced Sweet's syndrome in multiple myeloma


1 Department of Medical Oncology, Rajiv Gandhi Cancer Institute and Research Centre, New Delhi, India
2 Department of Hematology, Army Hospital (R and R), New Delhi, India

Correspondence Address:
Dr. Chaturbhuj Agrawal
Room No. 210, Rajiv Gandhi Cancer Institute, Sector 5, Rohini, New Delhi - 110 085
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2278-344X.187832

Rights and Permissions

Sweet's syndrome (SS) (acute neutrophilic dermatosis) has already been described in cases of acute leukemia. It has been rarely reported in patients receiving bortezomib therapy for multiple myeloma (MM). A 65-year-old male, who was diagnosed as a case of MM 3 years back, initially received lenalidomide- and dexamethasone-based regimen, followed by lenalidomide maintenance, but subsequently had progressive disease with increasing monoclonal M-spike on serum protein electrophoresis, so shifted to bortezomib and dexamethasone along with monthly zoledronic acid-based treatment. He developed itching over face and neck with darkening and thickening of the skin. Examination revealed hyperpigmentation of face along with excoriation and erosions with involvement of "V" of neck with relative sparing of upper eyelid, postauricular area, and nasolabial folds. Histopathological examination of skin biopsy revealed neutrophilic infiltration of dermis suggestive of SS. A wide variety of cutaneous complications has been described in 10-20% of patients receiving bortezomib. However, SS has rarely been described in such patients with only a few case reports reported so far. Our patient developed features of SS while on bortezomib therapy and had shown dramatic response to bortezomib withdrawal and treatment with oral and topical steroids showing temporal association of this rare syndrome with bortezomib therapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1466    
    Printed12    
    Emailed0    
    PDF Downloaded117    
    Comments [Add]    

Recommend this journal